MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED GLENOSPHERE ECCENTRIC 36 MM X 25MM; PROSTHESIS SHOULDER JOINT METAL

TORNIER S.A.S. AEQUALIS REVERSED GLENOSPHERE ECCENTRIC 36 MM X 25MM; PROSTHESIS SHOULDER JOINT METAL
Model Number GLENOSPHERE ECCENTRIC 36 MM X 25MM
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
We could noticed that the safety screw of the glenosphere is blocked, like welded as soon as the implant was unpacked.It was impossible for me to unblock it, as well as the surgeon who is very familiar with our implants.Procedure completed with a second glenosphere.Surgical delay : 20min.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned and found to be in the condition stated in the event description (jammed safety screw before impacting).The device inspection revealed the following: the visual inspection confirmed that the safety screw was jammed inside the glenoid sphere.After loosening the safety screw, the functionality of the sphere was checked, and it could correctly impact and tighten into the baseplate-gauge without issue to report.The issue described in the complaint was unable to be reproduced.Due to the nature of the reported issue, a dimensional inspection of this device was not considered as relevant.However, during manufacturing, functionality test and dimensional inspection were done according to specifications.During the inspection, all devices met the specifications.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.To date, no recurrence link could be identified as part of the complaints investigation performed for jammed glenoid sphere safety screw issue (reference, batch number, manufacturing location, event country).To date, the additional tests initiated did not allow to identify the exact root cause at the origin of the issue.An inspection of the screw mobility was included as an additional control in the clean room before the packaging of the device.The glenoid sphere involved in the current complaint was manufactured before the implementation of this control.A deeper investigation is still in progress and this case will be reassessed if this is deemed necessary.

Brand Name
AEQUALIS REVERSED GLENOSPHERE ECCENTRIC 36 MM X 25MM
Common Device Name
PROSTHESIS SHOULDER JOINT METAL
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
nathe hendricks
1023 cherry rd
memphis, TN 38117
9014516318
MDR Report Key12200642
Report Number3000931034-2021-00293
Device Sequence Number13826362
Product Code KWS
UDI-Device Identifier03700386935848
UDI-Public03700386935848
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K081059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2025
Device Model NumberGLENOSPHERE ECCENTRIC 36 MM X 25MM
Device Catalogue NumberDWD182
Device Lot Number4697AV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer12/07/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date12/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown